Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 249, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 30, 2010, 11:59 PM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2010, 11:59 PM CDT (04:59 UTC)
- Expired
- Aug 31, 2010, 12:44 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 11:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
193
WUUS53 KMPX 310459
SVRMPX
MNC073-173-310600-
/O.NEW.KMPX.SV.W.0249.100831T0459Z-100831T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 PM CDT MON AUG 30 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 100 AM CDT
* AT 1158 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF BURR...OR ABOUT 19 MILES SOUTHWEST OF
MADISON...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
BURR...
CANBY...
ST LEO...
PROVIDENCE...
BOYD...
SPRING CREEK...
CLARKFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4488 9647 4503 9588 4499 9583 4495 9580
4494 9574 4493 9573 4467 9574 4466 9646
TIME...MOT...LOC 0459Z 260DEG 30KT 4477 9637
$$3 follow-up statements
546
WWUS53 KMPX 310519
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 AM CDT TUE AUG 31 2010
MNC073-173-310600-
/O.CON.KMPX.SV.W.0249.000000T0000Z-100831T0600Z/
LAC QUI PARLE MN-YELLOW MEDICINE MN-
1219 AM CDT TUE AUG 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN YELLOW MEDICINE AND SOUTHERN LAC QUI PARLE
COUNTIES...
AT 1219 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE
STORM WAS LOCATED 6 MILES WEST OF PROVIDENCE...AND MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE...
ST LEO...PROVIDENCE...BOYD...SPRING CREEK...CLARKFIELD AND DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4488 9647 4503 9588 4499 9583 4495 9580
4494 9574 4493 9573 4467 9574 4466 9646
TIME...MOT...LOC 0519Z 260DEG 30KT 4479 9614
$$452
WWUS53 KMPX 310533
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT TUE AUG 31 2010
MNC073-173-310600-
/O.CON.KMPX.SV.W.0249.000000T0000Z-100831T0600Z/
LAC QUI PARLE MN-YELLOW MEDICINE MN-
1233 AM CDT TUE AUG 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR CENTRAL YELLOW MEDICINE AND SOUTHEASTERN LAC QUI PARLE
COUNTIES...
AT 1233 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTH OF DAWSON TO 5 MILES SOUTHEAST OF CANBY...AND MOVING
EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PROVIDENCE...ST LEO...BOYD...SPRING CREEK...CLARKFIELD AND DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4495 9618 4503 9588 4499 9583 4495 9580
4494 9574 4482 9573 4467 9574 4467 9629
TIME...MOT...LOC 0533Z 259DEG 28KT 4500 9603 4467 9615
$$248
WWUS53 KMPX 310544
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT TUE AUG 31 2010
MNC073-173-310554-
/O.CAN.KMPX.SV.W.0249.000000T0000Z-100831T0600Z/
LAC QUI PARLE MN-YELLOW MEDICINE MN-
1244 AM CDT TUE AUG 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YELLOW MEDICINE AND
SOUTHEASTERN LAC QUI PARLE COUNTIES IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4495 9618 4503 9588 4499 9583 4495 9580
4494 9574 4482 9573 4467 9574 4467 9629
TIME...MOT...LOC 0544Z 259DEG 28KT 4501 9591 4468 9603
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:59 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 30, 11:59 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1159 PM CDT MON AUG 30 2010 .AVIATION... /06Z TAF ISSUANCE/ SEVERAL CONCERNS DURING THE UPCOMING TAF PERIOD. FIRST IS CONVECTION RACING ENE ACROSS EASTERN SD AT 46 KNOTS. THIS WILL PASS KAXN AND KRWF IN THE 06Z-08Z TIME FRAME...KSTC BETWEEN 07Z-09Z AND AFTER 09Z AT KMSP. CONFIDENCE NOT HIGH THAT THE ACTIVITY WILL HOLD TOGETHER ACROSS WEST CENTRAL WI. THE SECOND CONCERN IS STRATUS/FOG DEVELOPING ACROSS WEST CENTRAL WI FROM THE SOUTH. SOME HINTS SEEN IN THE 11-3.9U SATELLITE IMAGERY ACROSS EASTERN IA AND SOUTHERN WI. LAMP GUIDANCE VERY PESSIMISTIC ON CEILINGS AFTER 08Z WITH HIGH PROBABILITY OF CEILINGS BELOW 010 FOR KEAU AND KRNH. THERE WILL LIKELY BE SOME MVFR OR LOWER CEILINGS AT THE REMAINDER OF THE TAF SITES OVERNIGHT DUE TO THE SATURATION FROM THE SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH INTO WEST CENTRAL MN 12Z AND MOVE SLOWLY ACROSS THE STATE DURING THE DAY. THE FRONT IS NOT EXPECTED TO PASS KMSP UNTIL AFT 01/00Z AND NOT REACH KEAU UNTIL 01/06Z. CONDITIONS ARE VERY FAVORABLE FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TUESDAY AFTERNOON AND EVENING FOR KMSP...KRNH AND KEAU. SOME OF THE STORMS MAY BE SEVERE. KMSP...AIRPORT WILL BE ON THE EDGE DURING THE OVERNIGHT HOURS WITH STRATUS DEVELOPING ACROSS EASTERN IA AND SOUTHERN WI. A PERIOD OF MVFR CEILINGS IS EXPECTED TOWARD DAYBREAK AND THROUGH MUCH OF THE MORNING DUE TO THE SATURATION FROM OVERNIGHT RAIN. A COLD FRONT WILL APPROACH THE AIRPORT LATE IN THE DAY TUESDAY WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE. CLEARING WILL OCCUR TUESDAY NIGHT ALONG WITH SURFACE WINDS BECOMING LIGHT NORTHWEST. && .DISCUSSION... /ISSUED 158 PM CDT MON AUG 30 2010/ SOME WEAK RADAR RETURNS IN WESTERN MN SHOULD BE MINIMAL DURING THE LATE AFTN PERIOD AS MOST OF THE LIFT REMAINS WELL SW OF FA. FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE DAKOTAS THIS AFTN WHERE MOST OF THE CLD CVR AND SHRA/TSRA CONTINUED. AS WITH PREVIOUS DISCUSSIONS...MAIN WAVE WILL BEGIN TO LIFT NE ACROSS THE CENTRAL PLAINS LATER TODAY/TONIGHT AS A STRONG JET MAX ROTATES TO THE N/NE. AFTN WV IMAGERY IS HIGHLIGHTING THIS FEATURE WHICH WILL LEAD TO LARGE SCALE LIFT LATER TODAY ACROSS NEB/SD...AND INTO WESTERN MN DURING THE MID TO LATE EVENING HRS. THIS WAVE WILL ALSO ALLOW FOR THE FRONTAL BOUNDARY TO MOVE EASTWARD OVERNIGHT AND ENHANCE FURTHER DEVELOPMENT TO THE EAST. HOWEVER...AS THE MAX JET AXIS MOVES FURTHER TO THE NE...AWAY FROM THE FA...CONVECTION SHOULD DIE OFF OR AT LEAST WEAKEN...UNTIL LATE IN THE DAY AS THE MAIN FRONTAL BOUNDARY WILL IGNITE MORE CONVECTION ALONG IT. THEREFORE...HIGHER POPS WILL BE ACROSS THE WEST TONIGHT...THEN TO THE EASTERN AREAS TUESDAY AFTN/EVENING. SVR WX SEEMS TO BE MINIMAL TONIGHT...AND WILL LIKELY ONLY AFFECT THE FAR WESTERN FA. TUESDAY AFTN LOOKS MORE INTERESTING AS INSTABILITY WILL BE VERY STRONG FOR THIS TIME OF YEAR. SEE LATEST SPC PAGE FOR FURTHER UPDATES. AFT THIS FRONTAL BOUNDARY MOVES SOUTH OF THE FA...IT WILL LIKELY STALL ACROSS IA...THEN MOVE BACK NORTHWARD LATE WEDNESDAY AFTN/EVENING AS ANOTHER DISTURBANCE MOVES SE ACROSS THE NORTHERN PLAINS...AND INTO THE UPPER MIDWEST. THIS SYSTEM WILL BE LACKING THE INSTABILITY...BUT THE UPPER LEVEL FEATURES ARE MORE IMPRESSIVE THEN THE CURRENT SYSTEM TO KEPT HIGH POPS DURING THE LATE WEDNESDAY EVENING/THURSDAY MORNING TIME PERIOD. EVEN THURSDAY AFTN LOOKS INTERESTING AS THE MAIN TROUGH AXIS MOVES ACROSS THE FA AND INDUCES A STRONG PVA ANOMALY. AFT THURSDAY EVENING...CAA WILL COMMENCE THROUGH MOST OF FRIDAY/SATURDAY BEFORE AN UPPER RIDGE BEGINS TO BUILD ACROSS THE NORTHERN PLAINS LATE IN THE WEEKEND. THERE REMAINS SOME UNCERTAINTY ON TEMPS/PRECIPITATION CHC THIS WEEKEND/EARLY NEXT WEEK AS A LARGE TROUGH BUILDS ACROSS EASTERN CANADA...AND INTO THE EASTERN SEABOARD. HOW DEEP THIS TROUGH GETS...AND THE EXTENT OF THE COLDER THICKNESS VALUES MOVING INTO THE WESTERN GREAT LAKES...WILL DETERMINE HOW COLD OR WARM WE WILL GET DURING THIS TIME PERIOD. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JLT
Hazardous weather outlook, Aug 30, 6:17 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 617 PM CDT MON AUG 30 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 311100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 617 PM CDT MON AUG 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA TONIGHT AS A COLD FRONT APPROACHES FROM THE DAKOTAS. SOME OF THE STORMS ACROSS WEST CENTRAL...AND PARTS OF CENTRAL MINNESOTA MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE TORRENTIAL DOWNPOURS WITH THE STORMS WHICH MAY RESULT IN THE PONDING OF WATER IN LOW AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY EVENING ACROSS MOST OF THE OUTLOOK AREA...ALTHOUGH CHANCES FOR STORMS WILL BE DECREASING OVER WESTERN MINNESOTA. SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT OVER EASTERN AND SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. THUNDERSTORM CHANCES RETURN FOR WEDNESDAY NIGHT INTO THURSDAY AS A STRONG LOW PRESSURE TROUGH MOVES ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON TUESDAY. RAH
In the hours before
Special weather statement, Aug 30, 7:52 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT MON AUG 30 2010
MNZ047-310200-
STEVENS-
752 PM CDT MON AUG 30 2010
...THUNDERSTORMS MOVING INTO STEVENS COUNTY THROUGH 900 PM CDT...
AT 748 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATON MINNESOTA TO
WAVERLY SOUTH DAKOTA. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.
WINDS OF 35 TO 40 MPH HAVE BEEN OBSERVED WITH THESE STORMS SINCE 730
PM AND ARE EXPECTED TO CONTINUE...WITH POTENTIALLY EVEN STRONGER
GUSTS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CHOKIO.
ALBERTA.
DONNELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA THROUGH 200 AM.
RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH TO TWO INCHES ARE
LIKELY WITH THESE THUNDERSTORMS THROUGH MIDNIGHT. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4577 9583 4576 9581 4541 9600 4540 9618
4541 9625 4576 9627
TIME...MOT...LOC 0048Z 227DEG 36KT 4605 9640 4521 9673Special weather statement, Aug 30, 8:26 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CDT MON AUG 30 2010
MNZ054>056-064-310300-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
826 PM CDT MON AUG 30 2010
...THUNDERSTORMS MOVING INTO WESTERN CHIPPEWA...LAC QUI
PARLE...WESTERN SWIFT AND YELLOW MEDICINE COUNTIES THROUGH 1000 PM
CDT...
AT 822 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY SOUTH DAKOTA TO
TEN MILES WEST OF BROOKINGS SOUTH DAKOTA. THESE STORMS WERE MOVING
NORTHEAST AT 60 MPH.
WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NASSAU.
BELLINGHAM.
BURR.
CANBY.
CERRO GORDO.
PROVIDENCE.
MILAN.
MADISON.
DAWSON.
APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE POSSIBLE
FROM THESE THUNDERSTORMS THROUGH EARLY OVERNIGHT. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA THROUGH 200 AM
TUESDAY MORNING.
&&
LAT...LON 4527 9646 4528 9643 4526 9632 4520 9612
4541 9613 4541 9574 4533 9570 4494 9573
4464 9583 4462 9645 4476 9647
TIME...MOT...LOC 0122Z 233DEG 52KT 4514 9683 4453 9693
4414 9701Special weather statement, Aug 30, 9:31 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 PM CDT MON AUG 30 2010
MNZ041-047-048-054>056-064-310345-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE-
931 PM CDT MON AUG 30 2010
...THUNDERSTORMS MOVING ACROSS CHIPPEWA...DOUGLAS...EASTERN LAC QUI
PARLE...POPE...STEVENS...SWIFT AND EASTERN YELLOW MEDICINE COUNTIES
THROUGH 1045 PM CDT...
AT 926 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELBOW LAKE TO CORRELL TO
BOYD. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.
WINDS UP TO 50 MPH HAVE BEEN OBSERVED AND ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CERRO GORDO.
BOYD.
MILAN.
BIG BEND CITY.
MELBY.
ASBURY.
MORRIS.
BENSON.
EVANSVILLE.
MONTEVIDEO.
ALEXANDRIA.
GLENWOOD.
INTERSTATE 94 IN DOUGLAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA THROUGH 200 AM CDT.
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE LIKELY
FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS
AND PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4519 9614 4520 9612 4540 9614 4541 9620
4577 9611 4577 9577 4609 9578 4612 9572
4611 9515 4542 9513 4541 9525 4537 9527
4489 9525 4489 9548 4481 9549 4479 9596
4521 9621
TIME...MOT...LOC 0226Z 237DEG 43KT 4593 9595 4533 9612
4482 9591Special weather statement, Aug 30, 10:09 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT MON AUG 30 2010
MNZ042-049-057-310415-
KANDIYOHI-STEARNS-TODD-
1009 PM CDT MON AUG 30 2010
...THUNDERSTORMS MOVING OVER KANDIYOHI...WESTERN STEARNS AND TODD
COUNTIES THROUGH 1115 PM CDT...
AT 1006 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF KENSINGTON
TO 4 MILES WEST OF RAYMOND. THESE STORMS WERE MOVING EAST AT 45 MPH.
BENSON AIRPORT MEASURED A WIND GUST TO 48 MPH JUST PRIOR TO 1000 PM.
SIMILAR WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RAYMOND.
WILLMAR.
BROOTEN.
PADUA.
WEST UNION.
BERTHA.
LONG PRAIRIE.
SAUK CENTRE.
INTERSTATE 94 IN WESTERN STEARNS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT THROUGH 200 AM FOR THE AREA.
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE POSSIBLE
FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS
AND PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4636 9466 4532 9474 4532 9477 4518 9475
4498 9524 4537 9527 4541 9525 4542 9513
4631 9517 4638 9495
TIME...MOT...LOC 0306Z 270DEG 41KT 4580 9554 4501 9528Special weather statement, Aug 30, 11:11 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 PM CDT MON AUG 30 2010
MNZ043-049-050-310515-
BENTON-MORRISON-STEARNS-
1111 PM CDT MON AUG 30 2010
...GUSTY SHOWERS MOVING INTO OVER BENTON...MORRISON AND EASTERN
STEARNS COUNTIES THROUGH 1215 AM CDT...
AT 1107 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOTLEY TO 10 MILES NORTH
OF LITCHFIELD. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH.
WINDS OF 30 TO 40 MPH WERE OBSERVED AT SAUK CENTRE AND PAYNESVILLE
WITH THESE STORMS. SIMILAR WINDS...POSSIBLY UP TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CUSHING.
BOWLES.
OPOLE.
LUXEMBURG.
ST AUGUSTA.
MAYHEW.
ST. CLOUD.
LITTLE FALLS.
RICE.
ROYALTON.
INTERSTATE 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS. SEEK
SAFE SHELTER UNTIL THE STORM HAS PASSED.
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE POSSIBLE
THROUGH LATE TONIGHT WITH THESE THUNDERSTORMS. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4631 9455 4634 9442 4630 9435 4626 9434
4623 9439 4617 9436 4616 9381 4599 9381
4597 9376 4557 9376 4556 9415 4550 9414
4543 9405 4533 9413 4529 9427 4528 9437
4533 9438 4533 9462 4577 9467 4635 9464
TIME...MOT...LOC 0407Z 241DEG 41KT 4641 9458 4518 9439Special weather statement, Aug 30, 11:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 PM CDT MON AUG 30 2010
MNZ054-056-064-310545-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
1154 PM CDT MON AUG 30 2010
...THUNDERSTORMS MOVING INTO CHIPPEWA...LAC QUI PARLE AND YELLOW
MEDICINE COUNTIES THROUGH 1245 AM CDT...
AT 1153 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CANBY...TO WHITE SOUTH DAKOTA. THESE STORMS WERE MOVING EAST AT 45
MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MARIETTA.
BELLINGHAM.
MADISON.
CERRO GORDO.
PROVIDENCE.
MILAN.
CANBY.
MADISON
DAWSON.
MONTEVIDEO.
GRANITE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4513 9647 4518 9609 4515 9605 4515 9525
4489 9525 4488 9548 4476 9549 4469 9536
4454 9536 4454 9560 4462 9562 4462 9645
TIME...MOT...LOC 0453Z 255DEG 45KT 4491 9648 4441 9658The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:52 PM CDT | Special Weather Statement | MPX | Stevens | 68 min |
| Aug 30, 8:26 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 94 min |
| Aug 30, 9:31 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Pope, Stevens, Swift | 74 min |
| Aug 30, 10:09 PM CDT | Special Weather Statement | MPX | Kandiyohi, Todd | 66 min |
| Aug 30, 11:11 PM CDT | Special Weather Statement | MPX | Benton, Morrison, Stearns | 64 min |
| Aug 30, 11:54 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 51 min |
| Aug 31, 1:24 AM CDT | Special Weather Statement | MPX | Stearns | 36 min |
| Aug 31, 1:34 AM CDT | Special Weather Statement | MPX | Stearns | 41 min |
| Aug 31, 2:34 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne, Wright | 41 min |
| Aug 31, 3:30 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca | 75 min |
| Aug 31, 4:49 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 56 min |
| Aug 31, 4:52 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Freeborn, Goodhue, Rice, Steele and 1 more | 4 hr |
| Aug 31, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 39 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | MPX | Goodhue | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.